Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 11, 2012, 4:09 PM MDT for 4 counties in Wyoming. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2012, 4:09 PM MDT (22:09 UTC)
- Expired
- Jul 11, 2012, 5:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 100 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 4:20 PM MDT | TSTM WND GST 66 | Hiland, WY | |
| Jul 11, 4:25 PM MDT | TSTM WND GST 69 | Hiland, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3038 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004
WUUS55 KRIW 112209
SVRRIW
WYC013-017-025-043-112300-
/O.NEW.KRIW.SV.W.0010.120711T2209Z-120711T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
409 PM MDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
SOUTHEASTERN HOT SPRINGS COUNTY IN CENTRAL WYOMING...
NORTHWESTERN NATRONA COUNTY IN CENTRAL WYOMING...
SOUTHEASTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 500 PM MDT
* AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF COTTONWOOD PASS TO U.S. HWY
20/26 MILE MARKER 70...AND MOVING EAST AT 20 MPH.
AT 405 PM MDT A GUST TO 60 MPH WAS REPORTED AT THE LOST CABIN GAS
PLANT NEAR LYSITE WITH THESE STORMS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COTTONWOOD PASS AROUND 415 PM MDT.
HILAND AROUND 425 PM MDT.
WALTMAN REST AREA AROUND 440 PM MDT.
WALTMAN AROUND 450 PM MDT.
HELL'S HALF ACRE AROUND 500 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE U.S.
HWY 20/26 MILE MARKER 60...ARMINTO AND U.S. HWY 20/26 MILE MARKER 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4300 10767 4368 10794 4369 10712 4350 10711
4349 10691 4295 10666
TIME...MOT...LOC 2208Z 272DEG 18KT 4362 10765 4309 10747
WIND...HAIL 70MPH <.75IN
$$
WOLCOTT3 follow-up statements
269
WWUS55 KRIW 112224
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
424 PM MDT WED JUL 11 2012
WYC013-017-025-043-112300-
/O.CON.KRIW.SV.W.0010.000000T0000Z-120711T2300Z/
FREMONT WY-NATRONA WY-HOT SPRINGS WY-WASHAKIE WY-
424 PM MDT WED JUL 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHAKIE...SOUTHEASTERN HOT SPRINGS...NORTHWESTERN NATRONA AND EAST
CENTRAL FREMONT COUNTIES UNTIL 500 PM MDT...
AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF COTTONWOOD PASS TO HILAND...MOVING EAST AT 20
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WALTMAN REST AREA AROUND 440 PM MDT.
WALTMAN AROUND 450 PM MDT.
HELL'S HALF ACRE AROUND 500 PM MDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE ARMINTO AND
U.S. HWY 20/26 MILE MARKER 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4300 10767 4368 10794 4369 10712 4350 10711
4349 10691 4295 10666
TIME...MOT...LOC 2225Z 272DEG 18KT 4361 10753 4308 10736
WIND...HAIL 60MPH <.75IN
$$
BRANHAM755
WWUS55 KRIW 112236
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
436 PM MDT WED JUL 11 2012
WYC013-017-025-043-112300-
/O.CON.KRIW.SV.W.0010.000000T0000Z-120711T2300Z/
FREMONT WY-NATRONA WY-HOT SPRINGS WY-WASHAKIE WY-
436 PM MDT WED JUL 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHAKIE...EXTREME SOUTHEASTERN HOT SPRINGS...NORTHWESTERN NATRONA
AND EXTREME EAST CENTRAL FREMONT COUNTIES UNTIL 500 PM MDT...
AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF COTTONWOOD PASS TO HILAND...MOVING EAST AT
20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WALTMAN REST AREA AROUND 440 PM MDT.
WALTMAN AROUND 450 PM MDT.
HELL'S HALF ACRE AROUND 500 PM MDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE ARMINTO AND
U.S. HWY 20/26 MILE MARKER 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4295 10666 4300 10740 4364 10771 4364 10712
4349 10711 4349 10691
TIME...MOT...LOC 2236Z 272DEG 18KT 4360 10745 4307 10729
WIND...HAIL 60MPH <.75IN
$$
BRANHAM858
WWUS55 KRIW 112259
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
459 PM MDT WED JUL 11 2012
WYC013-017-025-043-112309-
/O.EXP.KRIW.SV.W.0010.000000T0000Z-120711T2300Z/
FREMONT WY-NATRONA WY-HOT SPRINGS WY-WASHAKIE WY-
459 PM MDT WED JUL 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHAKIE...
EXTREME SOUTHEASTERN HOT SPRINGS...NORTHWESTERN NATRONA AND EXTREME
EAST CENTRAL FREMONT COUNTIES WILL EXPIRE AT 500 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS TO 55 MPH ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4295 10666 4300 10740 4364 10771 4364 10712
4349 10711 4349 10691
TIME...MOT...LOC 2259Z 272DEG 18KT 4359 10729 4306 10714
$$
BRANHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:17 PM MDT, 52 minutes earlier.
Area forecast discussion, Jul 11, 3:17 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 317 PM MDT WED JUL 11 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY AN UPPER LEVEL HIGH CENTER REMAINS IN PLACE OVER THE GREAT BASIN NEAR THE UT/NV BORDER. A WEAK SHORTWAVE THAT WAS OVER EASTERN ID THIS MORNING...HAS KICKED OFF A LINE OF SHOWERS AND THUNDERSTORMS EARLY THIS AFTERNOON AS IT CROSSED INTO WESTERN WY. THIS LINE CONTINUES PROGRESS EASTWARD...GENERATING FREQUENT LIGHTNING STRIKES AND WETTING RAINS. ISOLATED WIND GUSTS AROUND 60 MPH HAVE OCCURRED AS WELL. CAPE VALUES ARE SOMEWHAT MEAGER WITH 300-600 J/KG...WITH THE HIGHER VALUES OCCURRING ACROSS WESTERN AND NORTHERN PORTIONS OF THE STATE. INVERTED V SOUNDINGS REMAIN WITH MID LEVEL LAPSE RATES OF 8-9 C/KM...BACKED UP BY 40 TO 50 DEGREE TEMPERATURE DEWPOINT SPREADS. DAMAGING WIND GUSTS AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS. BY THURSDAY...ATMOSPHERE BECOMES A BIT MORE STABLE...THERE DOES NOT APPEAR TO BE ANY SHORTWAVES OR OTHER MEANS TO PRODUCE ENOUGH LIFT FOR THUNDERSTORMS. HAVE KEPT POPS CONFINED TO THE WESTERN AND NORTHERN MOUNTAINS AT THIS TIME. BY FRIDAY...THE PATTERN BECOMES UNSETTLED ONCE AGAIN AS ANOTHER SHORTWAVE IMPULSE ROTATES AROUND THE HIGH INTO WESTERN AND SOUTHERN WYOMING. THE HIGH CENTER WILL SHIFT EASTWARD INTO WESTERN CO...ALLOWING FOR THE MONSOONAL MOISTURE TO SURGE BACK INTO THE AREA. CONDITIONS COULD BECOME MORE DYNAMIC...PRODUCING DECENT SHEAR AND THUS STRONGER STORMS ACROSS MAINLY WESTERN PORTIONS. THIS ACTIVITY WILL LINGER INTO SATURDAY...BECOMING MORE WIDESPREAD ACROSS THE CWA. DUE TO THE INCREASING PWATS WITH THIS MONSOONAL SURGE...INCREASED QPF WITH THE THUNDERSTORMS. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT GIVEN ONGOING CONVECTION AND THE POSSIBLE WATCH ISSUANCE FOR A PORTION OF THE CWA...WE DIDNT MAKE A LOT OF CHANGES TO THE LONG RANGE FORECAST. IT STILL LOOKS FAIRLY ACTIVE FOR SATURDAY NIGHT WITH HIGH PWATS ACROSS MUCH OF THE AREA INTO THE EVENING HOURS. MODELS CONTINUE TO DIFFER ON THE COVERAGE OF THE CONVECTION FOR SUNDAY WITH THE GFS BEING A BIT WETTER THAN THE EUROPEAN. BOTH MODELS SHOW THE BEST MOISTURE ACROSS WESTERN PORTIONS OF THE CWA SO WE KEPT CHANCE POPS IN THAT AREA. EAST OF THE DIVIDE ACTIVITY LOOKS A BIT MORE ISOLATED BUT WE KEPT AT LEAST SLIGHT POPS IN MOST AREAS. THIS TREND LOOKS TO CONTINUE INTO THE FIRST PART OF NEXT WEEK AS WELL. TEMPERATURES WILL REMAIN HOT THROUGH SUNDAY AND INTO MONDAY. THERE COULD BE A SLIGHT COOLING TREND BY TUESDAY OR WEDNESDAY BUT DETAILS ARE STILL SKETCHY AT THIS POINT. && .AVIATION.../18Z ISSUANCE/ UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN TODAY AS A WEAK UPPER LEVEL DISTURBANCE ROTATES ACROSS THE NORTHERN ROCKIES DURING MAXIMUM DAYTIME HEATING. SCATTERED CONVECTION IS ALREADY OCCURRING OVER NORTHERN AND WESTERN PORTIONS OF THE CWA...MAINLY NEAR KCOD...KJAC AND KBPI. HIGH-BASED CONVECTION IS STILL EXPECTED TO MOVE INTO THE CENTRAL BASINS PRIMARILY FROM 21Z-12/01Z. THE MAIN HAZARD WITH THESE STORMS WILL BE STRONG ERRATIC OUTFLOW WIND GUSTS 40-50KTS. STORMS WILL BE MOST NUMEROUS VCNTY AND EAST OF THE DIVIDE AND MORE ISOLATED VCNTY KJAC-KBPI-KPNA. CONVECTIVE OUTFLOWS WILL INCREASINGLY DOMINATE THROUGH THE AFTERNOON AND EVENING WITH LIGHT WINDS EXPECTED AFTER 3Z. LARGELY VFR CONDITIONS ARE EXPECTED FROM LATE THIS EVENING INTO MOST OF THURSDAY. && .FIRE WEATHER... FIRE DANGER SHOULD DECREASE A BIT TODAY WITH SLIGHTLY COOLER TEMPERATURES AND LESS WIND THAN IN RECENT DAYS. ALTHOUGH RED FLAG CONDITIONS ARE NOT EXPECTED...ELEVATED FIRE DANGER MAY OCCUR FOR A COUPLE OF HOURS IN THE AFTERNOON WITH VERY LOW HUMIDITY CONTINUING ACROSS MOST OF THE AREA. CRITICAL FIRE WEATHER IS EXPECTED TO RETURN ON SUNDAY AS THE PRESSURE GRADIENT TIGHTENS AND FLOW TURNS TO THE SOUTHWEST ONCE AGAIN BRINGING STRONGER WINDS AND HIGHER TEMPERATURES. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF THE REGION. ISOLATED THUNDERSTORMS THAT WILL BRING ERRATIC WINDS AND LIGHTNING STRIKES ARE POSSIBLE MONDAY AFTERNOON AND EVENING. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT WYZ140-275>283-285>289-300-414>416. && SHORT TERM...LAVOIE LONG TERM...HATTINGS AVIATION...HATTINGS FIRE WEATHER...LAVOIE
Hazardous weather outlook, Jul 11, 5:00 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED JUL 11 2012 WYZ001>020-022>030-121200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED JUL 11 2012 ...RED FLAG WARNING IN EFFECT FOR DRY LIGHTNING AND LOW HUMIDITY THROUGH MIDNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE MOUNTAINS... MOVING INTO THE FOOTHILLS IN THE LATE AFTERNOON TO EARLY EVENING HOURS. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WITH FREQUENT LIGHTNING AND VERY LITTLE RAIN. STRONG THUNDERSTORM WIND GUSTS COULD COME SUDDENLY...PLEASE SECURE LOOSE OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND BEFORE THE STORMS HIT...AND USE CAUTION WHEN TRAVELLING WITH LIGHT TRAILERS OR IN HIGH PROFILE VEHICLES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS WITH GUSTY WINDS. FRIDAY...A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REGION. SATURDAY AND SUNDAY...AN INCREASED CHANCE OF THUNDERSTORMS ACROSS THE AREA AS MONSOONAL MOISTURE SURGES NORTHWARD. MONDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS CONTINUES WITH ISOLATED THUNDERSTORMS ELSEWHERE. TUESDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS WITH ISOLATED LOWER ELEVATIONS THUNDERSTORMS...MAINLY ACROSS THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE AND ANY WIND GUSTS IN EXCESS OF 50 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 11, 3:29 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
329 PM MDT WED JUL 11 2012
WYZ009>011-112230-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST
JOHNSON COUNTY WY-
329 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 430
PM MDT...
AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF I90 MILE MARKER 60 TO 7 MILES NORTHEAST OF I25 EXIT 280 TO 6 MILES
WEST OF KAYCEE...AND MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
I25 EXIT 265 AROUND 335 PM MDT.
STATE HWY 196 MILE MARKER 260...STATE HWY 190 MILE MARKER 100...I25
MILE MARKER 260...I90 EXIT 73 AND KAYCEE AROUND 340 PM MDT.
I25 EXIT 249 AROUND 345 PM MDT.
I25 EXIT 246 AROUND 350 PM MDT.
I90 EXIT 77 AROUND 355 PM MDT.
I90 EXIT 82 AROUND 405 PM MDT.
STATE HWY 192 MILE MARKER 10 AROUND 410 PM MDT.
POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 420 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 246 AND
287.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 62 AND
95.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4358 10617 4365 10689 4418 10667 4454 10655
4448 10600 4422 10601 4397 10600
TIME...MOT...LOC 2129Z 279DEG 18KT 4444 10645 4416 10654
4373 10672Local storm report, Jul 11, 3:33 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
333 PM MDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST SHOSHONI 43.24N 108.10W
07/11/2012 E60 MPH FREMONT WY EMERGENCY MNGR
LOTS OF BLOWING DUST
&&
WOLCOTTSpecial weather statement, Jul 11, 3:42 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 342 PM MDT WED JUL 11 2012 WYZ014-015-017>019-112230- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 342 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 430 PM MDT... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT WASHAKIE...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HWY JCT 287 AND 132 AROUND 350 PM MDT. MILFORD AROUND 355 PM MDT. LANDER AROUND 400 PM MDT. U.S. HWY 287 MILE MARKER 80 AND STATE HWY 131 AROUND 405 PM MDT. HWY JCT 287 AND 28 AROUND 415 PM MDT. U.S. HWY 287 MILE MARKER 70 AND RED CANYON AROUND 420 PM MDT. STATE HWY 28 MILE MARKER 60 AROUND 425 PM MDT. U.S. HWY 287 MILE MARKER 60 AROUND 430 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4262 10837 4241 10866 4296 10903 4310 10888 TIME...MOT...LOC 2142Z 322DEG 31KT 4297 10886 BRANHAM
Special weather statement, Jul 11, 3:45 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 345 PM MDT WED JUL 11 2012 WYZ020-022-112230- CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY- 345 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 430 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF EMIGRANT GAP...OR 17 MILES WEST OF CASPER...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... EMIGRANT GAP AROUND 405 PM MDT. U.S. HWY 20/26 MILE MARKER 10 AND NATRONA COUNTY AIRPORT AROUND 420 PM MDT. U.S. HWY 220 MILE MARKER 110...RED BUTTES VILLAGE...PARADISE VALLEY...CENTRAL WYOMING FAIRGROUNDS...MILLS...CASPER...HOGADON SKI AREA AND JCT I25 AND HWY 20 AROUND 430 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 185 AND 196. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4297 10623 4266 10629 4276 10679 4294 10675 TIME...MOT...LOC 2145Z 280DEG 13KT 4283 10665 MEUNIER
Local storm report, Jul 11, 3:54 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST RIVERTON 43.04N 108.42W
07/11/2012 M84 MPH FREMONT WY PUBLIC
10-15 FOOT TREE ALSO UPROOTED.
&&
WOLCOTTSpecial weather statement, Jul 11, 3:59 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
359 PM MDT WED JUL 11 2012
WYZ017-019-020-030-112245-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-NATRONA COUNTY LOWER ELEVATIONS WY-WIND RIVER BASIN WY-
359 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA...
NORTHEASTERN SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES UNTIL 445
PM MDT...
AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
CASTLE GARDENS TO 10 MILES NORTHEAST OF U.S. HWY 287 MILE MARKER 30
TO 7 MILES SOUTH OF SWEETWATER STATION...AND MOVING SOUTHEAST AT 40
MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
U.S. HWY 287 MILE MARKER 20...ERVAY AND JEFFREY CITY AROUND 410 PM
MDT.
U.S. HWY 287 MILE MARKER 10...CROOKS GAP AND SPLIT ROCK AROUND 420 PM
MDT.
GREEN MOUNTAIN AROUND 435 PM MDT.
U.S. HWY 220 MILE MARKER 60...INDEPENDENCE ROCK...U.S. HWY 220 MILE
MARKER 70...DEVIL'S GATE AND BAIROIL AROUND 445 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4256 10687 4242 10702 4243 10750 4213 10751
4193 10797 4243 10841 4266 10791 4307 10752
4305 10672
TIME...MOT...LOC 2159Z 305DEG 36KT 4294 10748 4261 10780
4242 10820
BRANHAMThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:16 PM MDT | Special Weather Statement | RIW | 29 min | |
| Jul 11, 12:18 PM MDT | Special Weather Statement | RIW | Hot Springs | 27 min |
| Jul 11, 12:47 PM MDT | Special Weather Statement | RIW | Hot Springs | 28 min |
| Jul 11, 1:10 PM MDT | Special Weather Statement | RIW | Sublette | 50 min |
| Jul 11, 1:15 PM MDT | Special Weather Statement | RIW | Hot Springs | 45 min |
| Jul 11, 1:20 PM MDT | Special Weather Statement | RIW | Park | 40 min |
| Jul 11, 1:33 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jul 11, 1:48 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jul 11, 1:51 PM MDT | Special Weather Statement | RIW | Hot Springs | 24 min |
| Jul 11, 2:02 PM MDT | Special Weather Statement | RIW | Sublette | 43 min |
| Jul 11, 2:10 PM MDT | Special Weather Statement | RIW | Hot Springs | 50 min |
| Jul 11, 2:18 PM MDT | Special Weather Statement | RIW | Fremont | 42 min |
| Jul 11, 2:28 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 47 min |
| Jul 11, 2:50 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 40 min |
| Jul 11, 3:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 60 min |
| Jul 11, 3:19 PM MDT | Special Weather Statement | RIW | 56 min | |
| Jul 11, 3:26 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 34 min |
| Jul 11, 3:29 PM MDT | Special Weather Statement | RIW | Johnson | 61 min |
| Jul 11, 3:42 PM MDT | Special Weather Statement | RIW | Fremont | 48 min |
| Jul 11, 3:45 PM MDT | Special Weather Statement | RIW | Natrona | 45 min |
| Jul 11, 3:59 PM MDT | Special Weather Statement | RIW | Natrona | 46 min |
| Jul 11, 4:28 PM MDT | Special Weather Statement | RIW | Johnson | 62 min |
| Jul 11, 5:03 PM MDT | Special Weather Statement | RIW | Natrona | 42 min |
| Jul 11, 5:45 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 30 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.